Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 338, NWS Wilmington, OH

August 21, 2011Fayette County, Pickaway County, Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 21, 2011, 1:18 PM EDT for Fayette County, Pickaway County, Ross County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 1:18 PM EDT (17:18 UTC)
Expired
Aug 21, 2011, 2:00 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS51 KILN 211718
SVRILN
OHC047-129-141-211800-
/O.NEW.KILN.SV.W.0338.110821T1718Z-110821T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
118 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FAYETTE COUNTY IN CENTRAL OHIO...
  SOUTHERN PICKAWAY COUNTY IN CENTRAL OHIO...
  NORTHERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 200 PM EDT.

* AT 118 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR STATE ROUTE 207 AT US ROUTE 22...MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSPORT...
  LOGAN ELM VILLAGE...
  CIRCLEVILLE...
  KINGSTON...

IN ADDITION...CLARKSBURG...STATE ROUTE 138 AT US ROUTE 22...
ANDERSONVILLE AND PICKAWAY COUNTY AIRPORT ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3962 8284 3937 8289 3951 8330 3966 8327
TIME...MOT...LOC 1718Z 281DEG 18KT 3955 8317

$$
2 follow-up statements
433 
WWUS51 KILN 211730
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
130 PM EDT SUN AUG 21 2011

OHC047-211740-
/O.CAN.KILN.SV.W.0338.000000T0000Z-110821T1800Z/
FAYETTE OH-
130 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE COUNTY IN
CENTRAL OHIO HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8326 3966 8325 3962 8284 3937 8289
TIME...MOT...LOC 1730Z 281DEG 18KT 3954 8309

$$

OHC129-141-211800-
/O.CON.KILN.SV.W.0338.000000T0000Z-110821T1800Z/
PICKAWAY OH-ROSS OH-
130 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN ROSS AND SOUTHERN PICKAWAY COUNTIES...

AT 130 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR WILLIAMSPORT...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
LOGAN ELM VILLAGE...CIRCLEVILLE AND KINGSTON.

IN ADDITION...STATE ROUTE 138 AT US ROUTE 22...ANDERSONVILLE AND
PICKAWAY COUNTY AIRPORT ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3950 8326 3966 8325 3962 8284 3937 8289
TIME...MOT...LOC 1730Z 281DEG 18KT 3954 8309

$$
321 
WWUS51 KILN 211755
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT SUN AUG 21 2011

OHC129-141-211804-
/O.EXP.KILN.SV.W.0338.000000T0000Z-110821T1800Z/
PICKAWAY OH-ROSS OH-
155 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROSS AND SOUTHERN
PICKAWAY COUNTIES WILL EXPIRE AT 200 PM EDT...

THE THUNDERSTORM IS MOVING OUT OF THE WARNED AREA AND HAS WEAKENED 
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE.

SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3950 8326 3966 8325 3962 8284 3937 8289
TIME...MOT...LOC 1754Z 281DEG 18KT 3952 8294

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:37 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 21, 10:37 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 AM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...PUSHING INTO THE
APPALACHIANS BY TONIGHT. THIS WILL ALLOW HIGH PRESSURE AND DRY AIR
TO BUILD IN FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT HAD SLIPPED INTO NW OHIO AND N CENTRAL INDIANA BY MID
MORNING. THIS FRONT WILL SLOWLY SLIP SOUTH THROUGH THE FORECAST
AREA THROUGH THE REMAINDER OF TODAY. ALONG AND AHEAD OF THE FRONT
THERE WILL CONTINUE TO BE ENOUGH INSTABILITY AND LIFT TO GENERATE
SCATTERED SHOWERS/THUNDERSTORMS. HAVE ADJUSTED PROBABILITIES FOR
PRECIPITATION SLIGHTLY BASED ON CURRENT RADAR TRENDS BUT DID NOT
MAKE ANY MAJOR CHANGES. ADJUSTED SKY COVER AS WELL...BASED ON
CURRENT TRENDS. WILL CONTINUE THE CHANCE FOR SCATTERED
SHOWERS/THUNDERSTORMS THROUGH THIS AFTERNOON AND POSSIBLY INTO
EARLY EVENING...ESPECIALLY IN THE S/SE. ADJUSTED HOURLY TEMPERATURES
FOR FIRST COUPLE OF HOURS BUT NO CHANGES TO THE MAX TEMPERATURE
FOR TODAY. HIGH TEMPERATURE FORECAST TODAY IS TRICKY DUE TO
VARIABLE CLOUDS AND TIMING OF COLD FRONTAL PASSAGE. MAY NEED TO
ADJUST HIGHS ON LATER UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
MODELS LINGER SOME CAPE AND THEREFORE CONVECTION IN THE SE THIS
EVENING. LEFT SOME POPS FOR THE EVENING HOURS TO COVER THIS. HIGH
PRESSURE THEN BUILDS IN FOR TONIGHT INTO MONDAY.

NAM TRIES TO DEVELOP SOME LAKE EFFECT PCPN OFF OF LAKE MICHIGAN
MONDAY. IT IS AN OUTLIER...SO WILL LEAVE THE PERIOD DRY. DO EXPECT
CU TO DEVELOP ACROSS THE REGION ON MONDAY IN THE CAA ON THE E
SIDE OF THE HIGH.

TEMPERATURES WILL COOL INTO THE UPPER 50S N AND LOWER 60S S
TONIGHT. HIGHS WILL BE BELOW NORMAL FOR MONDAY WILL HIGHS IN THE
70S. ALTHOUGH THERE WILL BE MOSTLY CLEAR SKIES MONDAY NIGHT...THE
GFS MOS LOWS LOOKED A LITTLE COOL. WENT WITH THE WARMER NAM MOS
NUMBERS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AT THE BEGINNING OF THE PERIOD...DOMINANT SUBTROPICAL RIDGE WILL
CENTERED OVER NRN TX THE RIDGE AXIS NORTH INTO SASKATCHEWAN. MORE
STRONG RIDGING IS FOUND IN HIGH LATITUDES NEAR THE DAVIS
STRAIT...AND IN BETWEEN A SHARP/DEEP AND RATHER ANOMALOUS UPPER
LEVEL TROUGH WITH A VORTEX OVER HUDSONS BAY. THIS TROUGH AXIS
EXTENDS SOUTH THROUGH THE ERN GREAT LAKES/APPALACHIAN CHAIN.

DURING THIS PERIOD...THE HOT SUBTROPICAL RIDGE WILL BUILD NORTH/WEST
TO NEAR SALT LAKE CITY BY THE END OF THE WORK WEEK...WITH A BELT OF
STRONGER FLOW ATOP THIS RIDGE TO BRING A SHORTWAVE TROUGH INTO THE
GREAT LAKES WED/THUR. THIS FEATURE WILL SERVE TO KICK THE CURRENT
HUDSONS BAY TROUGH OUT TO SEA...ESSENTIALLY REPLACING IT IN THE
CURRENT LONGWAVE TROUGH POSITION.

NET EFFECTS TO SENSIBLE WEATHER - MONDAY/TUESDAY WILL FEATURE STRONG
SURFACE HIGH PRESSURE BUILDING SOUTH THROUGH THE GREAT LAKES INTO
THE APPALACHIANS. THIS FEATURE IN THE STRONG SUBSIDENCE REGION ON
THE EQUATORWARD SIDE OF THE JET SURROUNDING THE DEPARTING SHORTWAVE
EJECTING OUT OF HUDSONS BAY. STRONG AGREEMENT HERE IN A REFRESHING
AIRMASS CHANGE WITH DWPTS FALLING BACK INTO THE 50S MONDAY INTO
EARLY TUESDAY. DRY WEATHER ON THESE DAYS EXPECTED.

AS THIS HIGH PULLS EAST...RETURN FLOW SETS UP AND MOISTURE TRANSPORT
INCREASES DOWNSTREAM OF THE KICKER SHORTWAVE DIGGING SOUTHEAST
THROUGH WESTERN ONTARIO. THIS SHOULD SUPPORT A CLUSTER OF STORMS
OVER THE WESTERN CORN BELT...AND THIS /PER WARM ADVECTION AND LOW
LEVEL JET FORECASTS/ MAY MOVE INTO WESTERN PORTIONS OF THE FORECAST
AREA TUESDAY NIGHT. CONTINUED RAIN CHANCES HERE.

THIS SHORTWAVE SHOULD SLIDE THROUGH MUCH LIKE THE CURRENT WAVE
MOVING THROUGH THE AREA...WITH A WEAK COLD FRONT ATTENDANT TO IT ON
WEDNESDAY NIGHT...SO KEPT SMALL RAIN CHANCES WED/THUR TO COVER
TIMING ISSUES AND LACK OF CONFIDENCE IN INSTABILITY/FORCING
CO-LOCATION THIS FAR OUT. MAY BE HOLDING ON TO RAIN CHANCES TOO LONG
ON THURS - BUT ENOUGH OF A SIGNAL IN ENS MEANS TO KEEP THIS FOR NOW.

FRONT SLIDES SOUTH BY THURS NIGHT SEEMINGLY SETTING UP DRY FRI/SAT
WITH SLIGHT COOLER/LESS HUMID AIRMASS AGAIN MOVING BACK IN.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS ARE SCATTERED THROUGHOUT THE OHIO VALLEY
ALONG A DIFFUSE SURFACE FRONT. ONGOING STORMS OVER CMH METRO AREA
WILL BE EAST OF TAF SITES AT 12Z ISSUANCE SO THE PREVAILING WX IS
OPTIMISTIC AT DAYBREAK TODAY.

VSBYS IN THE JUICY PRE-DAWN AIRMASS ARE PRIMARILY MVFR AND MAY
ACTUALLY SEE IMPROVEMENT WITH SHOWER OR THUNDERSTORM ACTIVITY THAT
PASSES OVER ANY OF THE LOCAL AIRPORTS. WITH THE LARGE AREAL EXTENT
OF SCATTERED STORM COVERAGE EARLY THIS MORNING...WAS NOT ABLE TO
LIMIT THUNDER IN THE FORECAST FOR ANY TAF SITE THROUGH ABOUT 18Z.
FELT MORE COMFORTABLE DROPPING THE CHANCE FOR RAIN SIGNIFICANTLY
AFTER THIS TIME.

LOWER STRATUS WITH COLDER AIR BEING ADVECTED IN WILL ONLY BRIEFLY
BE FOUND FOR A FEW HOURS IN THE POST FRONTAL ATMOSPHERE AS THE
COLD AIR IS ONLY MARGINALLY COLDER. SKIES WILL CLEAR LATER TODAY
AND PARTICUARLY THIS EVENING.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...PARKER
SHORT TERM...SITES
LONG TERM...BINAU
AVIATION...FRANKS
Hazardous weather outlook, Aug 21, 12:55 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 PM EDT SUN AUG 21 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1255 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL SAG SOUTH THROUGH THE AREA THIS AFTERNOON INTO
THIS EVENING. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 21, 11:51 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1151 AM EDT SUN AUG 21 2011

OHZ053-054-062-063-211630-
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-
1151 AM EDT SUN AUG 21 2011

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHWESTERN
MADISON...NORTHEASTERN GREENE...NORTHWESTERN FAYETTE AND SOUTHEASTERN
CLARK COUNTIES THROUGH 1230 PM EDT...

AT 1144 AM EDT...RADAR INDICATED A THUNDERSTORM NEAR SELMA...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH CHARLESTON.

ALSO...SHADY GROVE...SOUTH SOLON...BOOKWALTER AND MIDWAY ARE NEAR THE
PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3984 8339 3962 8339 3974 8387 3984 8383

BINAU
Special weather statement, Aug 21, 12:29 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 PM EDT SUN AUG 21 2011

OHZ054-055-064-211715-
FRANKLIN OH-MADISON OH-PICKAWAY OH-
1229 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PICKAWAY...CENTRAL
MADISON AND SOUTHWESTERN FRANKLIN COUNTIES THROUGH 115 PM EDT...

AT 1222 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM SOUTH OF
LONDON...NEAR BIG PLAIN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
MADISON...NORTHWESTERN PICKAWAY AND SOUTHWESTERN FRANKLIN COUNTIES...
INCLUDING BIG PLAIN...DERBY...HARRISBURG...ORIENT AND COMMERCIAL
POINT.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3987 8300 3969 8300 3977 8345 3985 8346

BINAU
Special weather statement, Aug 21, 12:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 PM EDT SUN AUG 21 2011

OHZ061-062-211730-
GREENE OH-MONTGOMERY OH-
1256 PM EDT SUN AUG 21 2011

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY
AND NORTHWESTERN GREENE COUNTIES THROUGH 130 PM EDT...

AT 1248 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR NEW LEBANON...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTHRIDGE...DAYTON...
MORAINE...OAKWOOD...KETTERING...WRIGHT-PATTERSON AFB...BELLBROOK AND
BEAVERCREEK.

ALSO...DREXEL...FORT MCKINLEY...SHILOH...RIVERSIDE...WOODBOURNE-HYDE
PARK AND OVERLOOK-PAGE MANOR ARE NEAR THE PATH OF THIS RAPIDLY
DEVELOPING THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3985 8404 3963 8405 3975 8447 3986 8447

BINAU
Special weather statement, Aug 21, 1:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
108 PM EDT SUN AUG 21 2011

OHZ056-211745-
LICKING OH-
108 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
THROUGH 145 PM EDT...

AT 105 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
70 AT STATE ROUTE 13...JUST NORTHEAST OF BUCKEYE LAKE...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LICKING COUNTY...INCLUDING BROWNSVILLE AND GRATIOT.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3994 8223 3992 8223 3991 8224 3992 8242
      3993 8247 3993 8250 4008 8242 4003 8219
      3995 8219

BINAU
Special weather statement, Aug 21, 1:15 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT SUN AUG 21 2011

OHZ064-073-211815-
PICKAWAY OH-ROSS OH-
115 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROSS AND SOUTHERN
PICKAWAY COUNTIES THROUGH 215 PM EDT...

AT 109 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 207 AT US ROUTE 22...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSPORT...LOGAN
ELM VILLAGE...CIRCLEVILLE AND KINGSTON.

ALSO...PICKAWAY COUNTY AIRPORT AND AW MARION STATE PARK ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3939 8284 3948 8327 3966 8322 3964 8283

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:51 AM EDTSpecial Weather StatementILNGreene39 min
Aug 21, 12:29 PM EDTSpecial Weather StatementILNMadison46 min
Aug 21, 12:56 PM EDTSpecial Weather StatementILNMontgomery34 min
Aug 21, 1:08 PM EDTSpecial Weather StatementILNLicking37 min
Aug 21, 1:15 PM EDTSpecial Weather StatementILNPickaway60 min
Aug 21, 1:15 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery26 min
Aug 21, 1:19 PM EDTSpecial Weather StatementILNHighland41 min
Aug 21, 1:38 PM EDTSpecial Weather StatementILNFranklin, Madison52 min
Aug 21, 1:46 PM EDTSpecial Weather StatementILNGreene, Madison, Montgomery44 min
Aug 21, 2:03 PM EDTSpecial Weather StatementILNHocking42 min
Aug 21, 2:42 PM EDTSpecial Weather StatementILNClinton33 min
Aug 21, 2:46 PM EDTSpecial Weather StatementILNFayette44 min
Aug 21, 3:15 PM EDTSpecial Weather StatementILNPike45 min
Aug 21, 3:27 PM EDTSpecial Weather StatementILNRoss48 min
Aug 21, 3:43 PM EDTSevere Thunderstorm WarningILNPike, Ross26 min
Aug 21, 5:02 PM EDTSevere Thunderstorm WarningILNHamilton28 min
Aug 21, 5:48 PM EDTSpecial Weather StatementILNClermont42 min
Aug 21, 5:59 PM EDTSpecial Weather StatementILNFayette46 min
Aug 21, 6:18 PM EDTSpecial Weather StatementILNAdams, Brown57 min
Aug 21, 7:00 PM EDTSpecial Weather StatementILNHocking60 min
Aug 21, 7:11 PM EDTSpecial Weather StatementILNAdams, Scioto49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.